MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM NON-LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH 2.7MM NON-LOCKING DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.133.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on (b)(6)2023, a usf (universal small fragment) was opened for an open reduction/internal fixation procedure, however the surgeon ended up using a tens (titanium elastic nail) and did not use the usf.The nurses did not recall the drill guide being broken when they opened it.There was no patient consequence, and no delay in surgery.The surgery was completed successfully.This report involves one 2.7mm non-locking drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the non-locking drill guide 2.7 was broken in two pieces.Broken fragment is shown on pictures.No other defect was found on the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the non-locking drill guide 2.7.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 03.133.006.Synthes lot # h753031.Supplier lot # n/a.Release to warehouse date: 24 mar 2020.Manufactured by: synthes monument.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that non-locking drill guide 2.7 was found the 2.7 drill hole broken.The broken fragment was returned.The allegation can be confirmed.No other defect was found.A dimensional inspection for the non-locking drill guide 2.7 was not performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the non-locking drill guide 2.7 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM NON-LOCKING DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17571589
Report Number8030965-2023-10406
Device Sequence Number8267554
Product Code FZX
UDI-Device Identifier07612334122001
UDI-Public(01)07612334122001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.006
Device Lot NumberH753031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/06/2023
10/27/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/25/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age7 YR
Patient SexUnknown